Health & Environmental Research Online (HERO)


Print Feedback Export to File
630070 
Journal Article 
[Attacchi epileptici come manifestazione di intossicazione professionale da trimetilen-trinitroamina (T4)] 
Barsotti, M; Crotti, G 
1949 
Yes 
La Medicina del Lavoro
ISSN: 0025-7818
EISSN: 2532-1080 
40 
107-112 
Italian 
Trimethylenetrinitroamine or <> or <> is an explosive obtained by treating urotropine with nitric acid. Workmen employed in the last phases of the production of this explosive, and especially in the drying and sieving, are exposed to the inhalation of powdered material. Several of them have shown a symptomatology consisting in generalised epileptic fits accompanied by loss of consciousness, absence of reflexes, biting of the tongue, salivation, enuresis and involuntary discharge of semen. The fits started suddenly, sometimes preceded by periods of sleelessness and nervous irritability; they were followed by deep coma lasting for several hours and often ending in vomiting and subsequent amnesia.Out of some 20 workmen exposed to the dust of T4, 17 had convulsive fits or attacks of loss of consciousness, either isolated or repeated. This fact cannot, therefore, be considered as casual but seems to be connected with the inhalation of T4 powder.
The workmen mainly affected by fits were those given to excessive drinking and eating, but there have been cases of persons so affected who were absolutely free from disease or vice. The authors believe that the epileptic fits are due to cortical angiospastic crises caused by absorption of T4. 
IRIS
• RDX (121-82-4)
     Database Searches - 2013 (private)
          Toxcenter
     Database searches
          Toxcenter
     Supplementary Studies
          Human case reports
     Cited 2015 (private)